Duke Mathematical Journal

Conformal field theories associated to regular chiral vertex operator algebras, I: Theories over the projective line

Akihiro Tsuchiya and Kiyokazu Nagatomo

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Given a chiral vertex operator algebra satisfying a suitable finiteness condition with semisimplicity of the zero-mode algebra as well as a regularity condition for induced modules, we construct conformal field theories over the projective line and prove the factorization theorem. We appropriately generalize the arguments in [TUY] so that we are able to define sheaves of conformal blocks and study them in detail.

Article information

Source
Duke Math. J. Volume 128, Number 3 (2005), 393-471.

Dates
First available in Project Euclid: 9 June 2005

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1118341229

Digital Object Identifier
doi:10.1215/S0012-7094-04-12831-3

Mathematical Reviews number (MathSciNet)
MR2145740

Zentralblatt MATH identifier
1074.81065

Subjects
Primary: 81T40 17B69

Citation

Nagatomo, Kiyokazu; Akihiro Tsuchiya. Conformal field theories associated to regular chiral vertex operator algebras, I: Theories over the projective line. Duke Math. J. 128 (2005), no. 3, 393--471. doi:10.1215/S0012-7094-04-12831-3. http://projecteuclid.org/euclid.dmj/1118341229.


Export citation

References

  • T. Abe, G. Buhl, and C. Dong, Rationality, regularity, and $C_2$ co-finiteness, Trans. Amer. Math. Soc. 356 (2004), 3391--3402.
  • T. Abe and K. Nagatomo, Finiteness of conformal blocks over compact Riemann surfaces, Osaka J. Math. 40 (2003), 375--391.
  • --. --. --. --., ``Finiteness of conformal blocks over the projective line'' in Vertex Operator Algebras in Mathematics and Physics (Toronto, 2000), Fields Inst. Commun. 39, Amer. Math. Soc., Providence, 2003, 1--12.
  • B. Bakalov and A. Kirillov Jr., Lectures on Tensor Categories and Modular Functors, Univ. Lecture Ser. 21, Amer. Math. Soc., Providence, 2001.
  • A. Beilinson and V. Drinfeld, Chiral Algebras, Amer. Math. Soc. Colloq. Publ. 51, Amer. Math. Soc., Providence, 2004.
  • A. Beilinson, B. Feigin, and B. Mazur, Introduction to algebraic field theory on curves, preprint, 1991.
  • A. A. Belavin, A. M. Polyakov, and A. B. Zamolodchikov, Infinite conformal symmetries in two-dimensional quantum field theory, Nuclear Phys. B 241 (1984), 333--380.
  • R. E. Borcherds, Vertex algebras, Kac-Moody algebras, and the Monster, Proc. Nat. Acad. Sci. USA 83 (1986), 3068--3071.
  • A. Borel, P.-P. Grivel, B. Kaup, A. Haefliger, B. Malgrange, and F. Ehlers, Algebraic $D$-Modules, Prospect. Math. 2, Academic Press, Boston, 1987.
  • D. Brungs and W. Nahm, The associative algebras of conformal field theory, Lett. Math. Phys. 47 (1999), 379--383.
  • G. Buhl, A spanning set for VOA modules, J. Algebra 254 (2002), 125--151.
  • B. L. Feĭgin and D. B. Fuchs, ``Verma modules over the Virasoro algebra'' in Topology (Leningrad, 1982), Lecture Notes in Math. 1060, Springer, Berlin, 1984, 230--245.
  • E. Frenkel, Vertex algebras and algebraic curves, Astérisque 276 (2000), 299--339., Séminaire Bourbaki 1999/2000, no. 875.
  • E. Frenkel and D. Ben-Zvi, Vertex Algebras and Algebraic Curves, Math. Surveys Monogr. 88, Amer. Math. Soc., Providence, 2001.
  • I. B. Frenkel, Y.-Z. Huang, and J. Lepowsky, On axiomatic approaches to vertex operator algebras and modules, Mem. Amer. Math. Soc. 104 (1993), no. 494.
  • I. B. Frenkel, J. Lepowsky, and A. Meurman, Vertex Operator Algebras and the Monster, Pure Appl. Math. 134, Academic Press, Boston, 1988.
  • I. B. Frenkel and Y. Zhu, Vertex operator algebras associated to representations of affine and Virasoro algebras, Duke Math. J. 66 (1992), 123--168.
  • M. R. Gaberdiel and A. Neitzke, Rationality, quasirationality and finite W-algebras, Comm. Math. Phys. 238 (2003), 305--331.
  • D. Gaitsgory, ``Notes on $2$D conformal field theory and string theory'' in Quantum Fields and String: A Course for Mathematicians, Vol. 2 (Princeton, 1996/1997), Amer. Math. Soc., Providence, 1999, 1017--1089.
  • Y.-Z. Huang, Differential equations and intertwining operators, preprint.
  • V. G. Kac, Infinite-Dimensional Lie Algebras, 3rd ed., Cambridge Univ. Press, Cambridge, 1990.
  • M. Karel and H. Li, Certain generating subspaces for vertex operator algebras, J. Algebra 217 (1999), 393--421.
  • D. Kazhdan and G. Lusztig, Tensor structures arising from affine Lie algebras, I, J. Amer. Math. Soc. 6 (1993), 905--947.
  • --. --. --. --., Tensor structures arising from affine Lie algebras, II, J. Amer. Math. Soc. 6 (1993), 949--1011.
  • H. Li, An analogue of the Hom functor and a generalized nuclear democracy theorem, Duke Math. J. 93 (1998), 73--114.
  • A. Meurman and M. Primc, Annihilating fields of standard modules of $\mathfraksl(2, C)^\sim$ and combinatorial identities, Mem. Amer. Math. Soc. 137 (1999), no. 652.
  • A. Tsuchiya and Y. Kanie, ``Vertex operators in conformal field theory on $\mathbbP^1$ and monodromy representations of braid group'' in Conformal Field Theory and Solvable Lattice Models (Kyoto, 1986), Adv. Stud. Pure Math. 16, Academic Press, Boston, 1988, 297--372.; ``Errata'' in Integrable Systems in Quantum Field Theory and Statistical Mechanics, Adv. Stud. Pure Math. 19, Academic Press, Boston, 1989, 675--682. ;
  • A. Tsuchiya, K. Ueno, and Y. Yamada, ``Conformal field theory on universal family of stable curves with gauge symmetries'' in Integrable Systems in Quantum Field Theory and Statistical Mechanics, Adv. Stud. Pure Math. 19, Academic Press, Boston, 1989, 459--566.
  • K. Ueno, ``On conformal field theory'' in Vector Bundles in Algebraic Geometry (Durham, England, 1993), London Math. Soc. Lecture Notes Ser. 208, Cambridge Univ. Press, Cambridge, 1995, 283--345.
  • W. Wang, Rationaity of Virasoro vertex operator algebras, Internat. Math. Res. Notices 1993, no. 7, 197--211.
  • G. M. T. Watts, $W$-algebras and coset models, Phys. Lett. B 245 (1990), 65--71.
  • Y. Zhu, Global vertex operator algebras on Riemann surfaces, Comm. Math. Phys. 165 (1994), 485--531.
  • --. --. --. --., Modular invariance of characters of vertex operator algebras, J. Amer. Math. Soc. 9, No. 1, (1996), 237--302.